Rokhlin dimension for actions of residually finite groups

Gábor Szabó, Jianchao Wu, Joachim Zacharias

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


We introduce the concept of Rokhlin dimension for actions of residually finite groups on-algebras, extending previous such notions for actions of finite groups and the integers by Hirshberg, Winter and the third author. We are able to extend most of their results to a much larger class of groups: Those admitting box spaces of finite asymptotic dimension. This latter condition is a refinement of finite asymptotic dimension and has not previously been considered. In a detailed study we show that finitely generated, virtually nilpotent groups have box spaces with finite asymptotic dimension, providing a large class of examples. We show that actions with finite Rokhlin dimension by groups with finite-dimensional box spaces preserve the property of having finite nuclear dimension when passing to the crossed product-algebra. We then establish a relation between Rokhlin dimension of residually finite groups acting on compact metric spaces and amenability dimension of the action in the sense of Guentner, Willett and Yu. We show that for free actions of infinite, finitely generated, nilpotent groups on finite-dimensional spaces, both these dimensional values are finite. In particular, the associated transformation group-algebras have finite nuclear dimension. This extends an analogous result about-actions by the first author to a significantly larger class of groups, showing that a large class of crossed products by actions of such groups fall under the remit of the Elliott classification programme. We also provide results concerning the genericity of finite Rokhlin dimension, and permanence properties with respect to the absorption of a strongly self-absorbing-algebra.

Original languageEnglish (US)
Pages (from-to)2248-2304
Number of pages57
JournalErgodic Theory and Dynamical Systems
Issue number8
StatePublished - Aug 1 2019

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'Rokhlin dimension for actions of residually finite groups'. Together they form a unique fingerprint.

Cite this